Alert archive / New Mexico / Flash Flood Warnings in 2017
Flash Flood Warning 34, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 28, 2017, 3:17 PM MDT for Grant County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2017, 3:17 PM MDT (21:17 UTC)
- Expired
- Jul 28, 2017, 7:15 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The Holloman AFB radar (KHDX), 180 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
327
WGUS54 KEPZ 282117
FFWEPZ
NMC017-290115-
/O.NEW.KEPZ.FF.W.0034.170728T2117Z-170729T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso TX
317 PM MDT FRI JUL 28 2017
The National Weather Service in El Paso has issued a
* Flash Flood Warning for...
North central Grant County in south central New Mexico...
* Until 715 PM MDT
* At 316 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen in less than an hour with additional rainfall
expected. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Sapillo Campground...
and Rocky Canyon Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, drainages and other low lying
spots.
&&
LAT...LON 3309 10797 3298 10806 3303 10815 3309 10812
3315 10806
$$
GNLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 4:23 AM MDT, 10 hours 54 minutes earlier.
Area forecast discussion, Jul 28, 4:23 AM MDT, 10 hours 54 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 423 AM MDT Fri Jul 28 2017 .SYNOPSIS... We will see a slow drying trend over the next few days which will lesson, but not eliminate our daily rain chances through the weekend. Moisture and better rain chances return by Tuesday of next week. Temperatures will run within a few degrees of average through the first of next week. && .DISCUSSION... Yesterday may have been the last widespread monsoon rain we will see for a couple of days. The models for the last several runs have been showing a drying trend taking place today through this weekend. Looking at the latest water vapor satellite images, it does appear that drier air at the mid and high level is moving into the area. This drier air will help reduce but not eliminate our daily thunderstorm chances for the next several days. The main factor in this drying trend will be the position of the upper level ridge. Currently with the upper level ridge center over the Texas Panhandle, it was pulling drier continental air from the Midwest. There may still be enough moisture west of the Rio Grande to warrant higher thunderstorm chances out there, but both the NAM and GFS push the best moisture west into Arizona. By Monday the upper level ridge will begin to move to our west and set up camp over the western part of the U.S. Initially this will allow a lot of recycled moisture lurking to our north over Colorado to move south into New Mexico. We will see an up tick in our rain chances starting on Tuesday. If the GFS is to be believed there may even be an increased threat for heavy rain and flash flooding as atmospheric moisture values get pretty high. But as you can imagine there is only so much moisture lurking to our north and since the upper level ridge will continue to stay to our west, we will begin to see a distinct drying trend toward the end of next week. If the extended models are to be believed we may be able to pull all the rain chances from the forecast. Temperatures this week will not vary much from day to day. For the next couple of days we will see our highs a few degrees above average as we see a little less cloud cover. Then for the first of next week as the moisture and rain chances start to increase we will see our high temperatures dip a little below average. And if the extended models are to be believed we could see high temperatures five to eight degrees below average, can you say hello to high temperatures in the 80's, but for now I haven't jumped on the cooling trend to strongly. && .AVIATION...Valid 28/12Z-29/12Z VFR conditions expected for most of the day. Somewhat drier air was moving into the region today and that will help reduce, but not eliminate our rain chances today. A few storms, especially west of the Rio Grande could produce occasional MVFR and isolated IFR conditions this afternoon and evening. The main threat from storms today will be gusty outflow winds and small hail. Storm motion today will be toward the west or northwest. && .FIRE WEATHER... We will see a slight down tick in our monsoon activity over the next couple of days, but I can't say we will not have any thunderstorm activity, just less of it. Our rain chances will go up though for the start of next week, then a more significant drying trend may set in for the end of next week. Min RH's will continue to run above 20% for the next seven days, and winds are not expected to be a widespread problem, though very strong wind gusts will be possible in and near any thunderstorms that develop. && .PRELIMINARY POINT TEMPS/POPS... El Paso 95 74 96 73 / 10 10 0 20 Sierra Blanca 93 70 93 69 / 0 0 0 0 Las Cruces 92 69 93 68 / 20 20 10 20 Alamogordo 93 69 94 69 / 20 10 0 10 Cloudcroft 67 51 70 53 / 20 10 0 10 Truth or Consequences 92 69 93 68 / 20 20 10 20 Silver City 85 61 87 61 / 40 30 30 30 Deming 91 68 93 67 / 20 20 30 20 Lordsburg 89 68 90 66 / 30 30 30 40 West El Paso Metro 94 74 95 72 / 10 10 0 20 Dell City 97 72 97 70 / 0 0 0 0 Fort Hancock 96 74 96 74 / 10 0 0 10 Loma Linda 91 68 92 67 / 10 10 0 10 Fabens 96 74 96 72 / 10 10 0 20 Santa Teresa 94 71 94 70 / 20 10 0 20 White Sands HQ 93 71 94 70 / 20 10 0 20 Jornada Range 93 69 95 68 / 20 20 10 20 Hatch 94 69 95 68 / 20 20 10 20 Columbus 92 69 92 68 / 20 20 30 30 Orogrande 94 72 96 71 / 10 10 0 10 Mayhill 80 56 82 57 / 20 10 0 10 Mescalero 80 56 82 58 / 20 10 0 10 Timberon 79 56 81 57 / 20 10 0 10 Winston 87 59 87 59 / 40 30 30 20 Hillsboro 91 65 92 64 / 40 30 30 20 Spaceport 93 68 94 67 / 20 20 10 20 Lake Roberts 85 57 85 56 / 50 30 30 40 Hurley 87 62 89 61 / 30 30 30 30 Cliff 89 63 90 62 / 40 40 30 30 Mule Creek 87 64 89 63 / 40 40 30 40 Faywood 89 63 90 63 / 30 30 30 30 Animas 89 67 89 66 / 40 40 30 50 Hachita 90 66 90 65 / 30 30 30 40 Antelope Wells 88 66 89 64 / 40 40 30 60 Cloverdale 86 64 86 62 / 50 50 30 60 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && Brice
Hazardous weather outlook, Jul 28, 1:25 PM MDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 125 PM MDT Fri Jul 28 2017 NMZ401>417-TXZ418>424-291930- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 125 PM MDT Fri Jul 28 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight. Isolated thunderstorms, mainly until midnight. A few storms could produce brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to numerous thunderstorms Tuesday and Wednesday. Some thunderstorms could produce heavy rainfall and local flooding. Isolated thunderstorms the remainder of the period. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:10 PM MDT | Special Weather Statement | EPZ | Grant | 50 min |
| Jul 27, 6:19 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo | 4 hr |
| Jul 27, 7:43 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 3 hr |
| Jul 27, 8:00 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo | 3 hr |
| Jul 28, 3:01 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Jul 28, 3:30 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 4 hr |
| Jul 28, 4:33 PM MDT | Special Weather Statement | EPZ | Grant | 57 min |
| Jul 28, 4:47 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.